I have been taking Pradaxa for over a year-I also take metoporol & digoxin. I always had plenty of hair & my eyebrows were almost perfect naturally.about 6 months ago my eyebrows have disappeared almost completely & my hairline is receeding–could these meds be causing this??? Thank you! I am a 68 year old female & would like my eyebrows & hair!
Women lose hair just like men, but in different patterns and stages. Women don’t go bald like men, but they thin out later in life. This can also be genetic as well. For women, there may be other medical issues such as thyroid conditions. There’s a list of possible causes here.
In general, medications can be the cause of hair loss. Pradaxa (dabigatran) and Lanoxin (digoxin) aren’t known to cause hair loss as far as I can find, but metoprolol (marketed as Toprol or Lopressor) does have hair loss listed as a rare side effect. More importantly, these medications are taken for serious health issues, so they should not be stopped or changed without a serious discussion with the doctor.
Many women lose their eyebrows and this can be genetic as well (as do men). A hair transplant procedure is a good option for those who want eyebrow restoration.